A continuous Helson surface in 𝐑 3
Annales de l'Institut Fourier, Volume 34 (1984) no. 4, pp. 135-150.

For some time it has been known that there exist continuous Helson curves in R 2 . This result, which is related to Lusin’s rearrangement problem, had been proved first by Kahane in 1968 with the aid of Baire category arguments. Later McGehee and Woodward extended this result, giving a concrete construction of a Helson k-manifold in R nk for n≥k+1. We present a construction of a Helson 2-manifold in R 3 . With modification, our method should even suffice to prove that there are Helson hypersurfaces in any R n .

On sait depuis quelque temps que des courbes continues de Helson existent dans r 2 . Kahane a démontré ce résultat, qui est lié au problème de réarrangement de Lusin, en 1968 en utilisant des arguments de catégories de Baire. Plus tard McGehee et Woodward ont étendu ce résultat en donnant une construction concrète d’une variété de Helson à k-dimensions dans R nk pour n≥k+1. Nous présentons une construction d’une variété de Helson à deux dimensions dans R 3 . Avec quelques modifications notre méthode devrait même permettre de prouver l’existence d’hypersurfaces de Helson dans R n pour tout n.

@article{AIF_1984__34_4_135_0,
     author = {M\"uller, Detlef},
     title = {A continuous {Helson} surface in ${\bf R}^3$},
     journal = {Annales de l'Institut Fourier},
     pages = {135--150},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {34},
     number = {4},
     year = {1984},
     doi = {10.5802/aif.991},
     zbl = {0538.43003},
     mrnumber = {86g:43010},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.991/}
}
TY  - JOUR
AU  - Müller, Detlef
TI  - A continuous Helson surface in ${\bf R}^3$
JO  - Annales de l'Institut Fourier
PY  - 1984
SP  - 135
EP  - 150
VL  - 34
IS  - 4
PB  - Imprimerie Durand
PP  - 28 - Luisant
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.991/
UR  - https://zbmath.org/?q=an%3A0538.43003
UR  - https://www.ams.org/mathscinet-getitem?mr=86g:43010
UR  - https://doi.org/10.5802/aif.991
DO  - 10.5802/aif.991
LA  - en
ID  - AIF_1984__34_4_135_0
ER  - 
%0 Journal Article
%A Müller, Detlef
%T A continuous Helson surface in ${\bf R}^3$
%J Annales de l'Institut Fourier
%D 1984
%P 135-150
%V 34
%N 4
%I Imprimerie Durand
%C 28 - Luisant
%U https://doi.org/10.5802/aif.991
%R 10.5802/aif.991
%G en
%F AIF_1984__34_4_135_0
Müller, Detlef. A continuous Helson surface in ${\bf R}^3$. Annales de l'Institut Fourier, Volume 34 (1984) no. 4, pp. 135-150. doi : 10.5802/aif.991. https://aif.centre-mersenne.org/articles/10.5802/aif.991/

[1] C. C. Graham and O. C. Mcgehee, Essays in Commutative Harmonic Analysis, Springer-Verlag, New York, 1979. | MR | Zbl

[2] C. S. Herz, Drury's Lemma and Helson sets, Studia Math., 42 (1972), 207-219. | MR | Zbl

[3] J. P. Kahane, Sur les réarrangements de fonctions de la classe A, Studia Math., 31 (1968), 287-293. | MR | Zbl

[4] O. C. Mcgehee, Helson sets in Tn, in : Conference on Harmonic Analysis, College Park, Maryland, 1971 ; Springer-Verlag, New York, 1972, 229-237. | MR | Zbl

[5] O. C. Mcgehee and G. S. Woodward, Continuous manifolds in Rn that are sets of interpolation for the Fourier algebra, Ark, Mat., 20 (1982), 169-199. | MR | Zbl

[6] W. Rudin, Fourier Analysis on Groups, Wiley, New York, 1962. | MR | Zbl

[7] S. Saeki, On the union of two Helson sets, J. Math. Soc. Japan, 23 (1971), 636-648. | MR | Zbl

[8] N. Th. Varopoulos, Sidon sets in Rn, Math. Scand., 27 (1970), 39-49. | MR | Zbl

[9] N. Th. Varopoulos, Groups of continuous functions in harmonic analysis, Acta Math., 125 (1970), 109-152. | MR | Zbl

Cited by Sources: